MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm vicm5 13.2 implantable collamer lens of -5.00 diopter was implanted into the patient's eye on (b)(6) 2023.The lens was removed because it was "too long." lens replaced with shorter.Attempts to obtain additional information have not been successful.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Corrected data: b5-" the reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens of diopter -5.50 into the patient's right eye (od) on (b)(6) 2023.Reportedly "lens removed because it was too long; replaced with a 12.6 length.There was no patient injury".The lens was explanted and replaced with a shorter length." claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found no visible damage.Dimensional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16406417
Report Number2023826-2023-00602
Device Sequence Number15002892
Product Code MTA
UDI-Device Identifier00841542119313
UDI-Public00841542119313
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVICM5 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer04/10/2023
05/03/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date04/10/2023
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale